Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Gout & High triglycerides
Jan 28, 2007

Cocktail of norvir, viread, lexiva. Recent dx of gout also triglycerides are 403 and HDL Cholesterol low at 22, also have lipody. Can you tell me which if any of my meds are responsible?

Response from Dr. Henry

Norvir (ritonavir) boosted protease inhibitor regimens can increase the triglyceride levels. Diet and exercise levels and genetics can also influence triglyceride levels. HIV infection itself often is associated with a low HDL level-not so much the antiretrovirals being used. Lipodystrophy is more common in persons with a long HIV history and a lower CD4 nadir (none drug related factors) and has racial/genetic factors as well. Your particular regimen has not been noted to have an increased rate of lipodystophy compared to many other regimens in use. Gout is fairly common in the general population so it can be difficult to sort out if a particular drug is a major aggravating factor. Gout often runs in families and can have a variety of causes including some drugs. There has not been a clear association with the drugs in your current regimen. The conditions you are experiencing are being seen in HIV+ persons as they survive (age) longer and longer so we are still learning about the role of a variety of factors so our knowledge is often lacking leading to frustration about how to manage metabolic/fat issues. KH



Previous
ELISA :: postive, neg, and indeterminate from same sample?
Next
gross and grosser

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement